[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.52.237. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 13, 1986

Toxic Reaction to Prolonged High-Dose Fluorouracil

Author Affiliations

Veterans Administration Medical Center Oklahoma University Health Sciences Center Oklahoma City

JAMA. 1986;255(22):3116. doi:10.1001/jama.1986.03370220078019
Abstract

To the Editor.—  Based on the information and photograph presented by Drs Feldman and Ajani1 in their PHOTO/ESSAY, I am unable to accept their conclusion that this represents a "toxic reaction to fluorouracil." A hyperkeratotic erythematous eruption involving the feet in a "moccasin distribution" and the palmar aspect of the hands is much more likely to be dermatophytosis or pityriasis rubra pilaris.No evidence was presented that would eliminate the possibility of a fungal etiology for these lesions. The biopsy results as stated do not rule out either dermatophytosis or pityriasis rubra pilaris.The photographed foot the authors present does not resemble bleomycin-associated Raynaud's phenomenon or the "peculiar acral erythema" described by Burgdorff et al.2

×